MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number HOYA ISERT 251 (+22.00 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for outside us like products reporting.Manufacturer's codes for: method, results, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for method, results, and conclusion.
 
Event or Problem Description
On (b)(6) 2019 at 10 am, the patient was accepted the surgery of cataract phaco and iol implantation.After implantation, doctor found the optic of lens was insert into patient eye, however haptic were remain at injector, doctor considered that the iol has been cracked or broken.In order to prevent from injury to the patient, doctor explanted the cracked iol from patient eye at 10:05am and replaced a new iol to continue with surgery.Finally, it has been done successfully, there was no injury to patient.Patient impact: intra-operative explantation.Event occurred in (b)(6), and was reported by the hospital as ae to (b)(6) authority.
 
Event or Problem Description
On (b)(6) 2019 at 10 am, the patient was accepted the surgery of cataract phaco and iol implantation.After implantation, doctor found the optic of lens was insert into patient eye, however haptic were remain at injector, doctor considered that the iol has been cracked or broken.In order to prevent from injury to the patient, doctor explanted the cracked iol from patient eye at 10:05am and replaced a new iol to continue with surgery.Finally, it has been done successfully, there was no injury to patient.Patient impact: intra-operative explantation.Event occurred in china, and was reported by the hospital as ae to chinese authority.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for outside us like products reporting.This report includes corrected information and additional information not available/included in the initial report, in the following sections: d10 - device available? - corrected to yes; and added the returned date.G7 - type of report - noted as follow-up #1.H2 - noted this report contains "corrected information" and "additional information".H3 - device evaluated by manufacturer? - corrected to yes.H6 - manufacturer's codes - added codes for: method; results; and conclusion.The device was returned to the manufacturer, and the product investigation was conducted.The results are noted below: the lens was cut and explanted from the patient eye.The trailing haptic was torn at root and remained in the injector.Tip of the haptic (pmma part) remained around tip of the slider, and the other part (acrylic part) remained under the slider.Tip of the nozzle was broken.Trace of lubricant was found in the injector tip.The dye test result showed the injector tip was properly coated.And new lens was re-installed inside the received tip and released but the lens came out without any problems.No abnormalities were found in production and inspection records of the product.(serial no.: tbi716f3; model: 251) exact root cause is not determined.From our investigation, we assume this issue is not product related.Risk analysis conducted on the product line and failure codes is noted below: a review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key8976751
Report Number3006723646-2019-00096
Device Sequence Number2883670
Product Code HQL
UDI-Device Identifier04547480450339
UDI-Public04547480450339
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberHOYA ISERT 251 (+22.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;